Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 4, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at May 31, 2019, 3:33 AM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at May 31, 2019, 10:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2019, 3:33 AM EDT (07:33 UTC)
- In effect from
- May 31, 2019, 10:00 AM EDT
- Expired
- May 31, 2019, 9:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.6 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160 WHUS41 KGYX 310733 CFWGYX Coastal Hazard Message National Weather Service Gray ME 333 AM EDT Fri May 31 2019 ...STATEMENT FOR THE DANGERS OF COLD WATER... MEZ023>028-NHZ014-010100- /O.NEW.KGYX.BH.S.0004.190531T1400Z-190601T0100Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 333 AM EDT Fri May 31 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from 10 AM EDT this morning through this evening. * TIMING...From 10 AM EDT this morning through this evening. * Location...From the Midcoast of Maine southward to the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the mid 60s to lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s to around 50 degrees. * Winds...Winds will start out westerly today, then turn onshore this afternoon. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
1 follow-up statement
864 WHUS41 KGYX 311934 CFWGYX Coastal Hazard Message National Weather Service Gray ME 334 PM EDT Fri May 31 2019 ...STATEMENT FOR THE DANGERS OF COLD WATER... MEZ023>028-NHZ014-010100- /O.CON.KGYX.BH.S.0004.000000T0000Z-190601T0100Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 334 PM EDT Fri May 31 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * TIMING...Until 9 PM EDT this evening. * Location...From the Midcoast of Maine southward to the New Hampshire Seacoast. * Beach Hazard...The warm air temperatures in the mid 60s to lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s to around 50 degrees. * Winds...Onshore winds around 10 mph will weaken this evening. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at May 31, 3:20 AM EDT, 13 minutes earlier.
Area forecast discussion, May 31, 3:20 AM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Gray ME
320 AM EDT Fri May 31 2019
.SYNOPSIS...
Friday and Saturday will be the nicest days of the forecast
period with mostly dry weather expected and warmer temperatures.
Cloudy weather returns Saturday night and Sunday with a chance
of showers. Early next week look to yield mainly fair weather
with near normal temperatures. More rain chances look to arrive
midweek.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Looks like we'll have a real nice day on our hands today for
once. After the early morning fog and stratus lifts we should be
in for a mostly sunny day with temperatures rebounding into the
60s and 70s. A seabreeze is expected this afternoon and this
will bring temperatures down quickly on the immediate coast, and
eventually cool off inland sections of the coastal plain as
well. Given the expected nice weather and the fact that the
local waters remain quite cold, we have issued a paddle risk
advisory for today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Fair weather is expected tonight with radiational cooling a good
bet in many areas. We are forecasting some spots in northern NH
and the western ME mountains to dip into the mid 30s with some
patchy frost possible. However, the possibility of of mid clouds
should keep temperatures up a good portion of the night.
Therefore, more widespread frost is not expected.
A short wave trough will approach on Saturday along with weak
SFC low pressure. Much of the day is expected to be dry.
However, late day forcing for ascent may allow for scattered
showers and perhaps an isolated thunderstorm during the late
afternoon hours across western NH. An onshore flow developing in
the afternoon will bring temperatures down quite quickly along
the coast, starting right around midday.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
The extended forecast remains plagued by rainy weather and below
normal temperatures. Troughing in some form will affect the
northeast most days. An upper level trough over central and
eastern Canada will send a potent short wave southeastward for
Sunday night into Monday. This will carve the trough southward
into the northeastern states. At the same time southern stream
energy will be moving north along the Mid Atlantic region and
will pass by offshore. The main trough will rotate away on
Wednesday. After that we will transition to near zonal flow with
weak occasional weak disturbances embedded through Friday.
Sunday night a cold front will cross the region, followed by a
secondary cold front on Monday morning. Fog is likely along
the coast and just inland in the warm sector early Sunday
morning. Sunday into Monday morning looks to be the rainiest
period, with another rainy period being Wednesday as another
cold front moves through. There should be enough instability
Sunday afternoon and evening for thunderstorms, and again
through Monday morning as the -25 to -30 degree C cold core
upper low passes directly overhead.
Temperatures will remain below average overall. A combination of
southwesterly and westerly winds and early summer sunshine will
help boost temperatures to near or above normal for late next
week.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
Short Term /through Saturday/...Local IFR in low clouds and fog
will lift to VFR by 12z this morning. VFR conditions are
expected today with onshore winds expected to develop at the
coast this afternoon. VFR expected tonight with patchy valley
fog possible. VFR on Saturday with onshore winds expected to
develop on the coastal plain by midday.
Long Term...LIFR/IFR in fog and stratus is expected Sunday
morning for coastal terminals and AUG, with some improvement
early in the day before showers and thunderstorms spread east,
bringing terminals down to MVFR. The heavier showers will hold
off until Sunday night into early Monday morning before clearing
occurs from west to east. Mountain showers may keep HIE in MVFR
conditions longer before improving to VFR.
&&
.MARINE...
Short Term /through Saturday/...Quiet on the waters today
through Saturday with conditions remaining below SCA thresholds.
Long Term...Waves increase to AOA 5 ft for the outer waters and
possibly Penobscot Bay late Sunday before subsiding Tuesday
afternoon.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement from 10 AM EDT this morning through
this evening for MEZ023>028.
NH...Beach Hazards Statement from 10 AM EDT this morning through
this evening for NHZ014.
MARINE...None.
&&
NEAR TERM...Ekster
SHORT TERM...Ekster
LONG TERM...HanesHazardous weather outlook, May 31, 3:23 AM EDT, 10 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 323 AM EDT Fri May 31 2019 MEZ007>009-012>014-018>022-NHZ001>013-015-010730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Western And Central Hillsborough- 323 AM EDT Fri May 31 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are expected Sunday as a cold front sweeps through the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023>028-NHZ014-010730- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Coastal Rockingham- 323 AM EDT Fri May 31 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for south central Maine, southwest Maine and southern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-010730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 323 AM EDT Fri May 31 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.